MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 436013A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer via field representative a patient who undergone spinal therapy with unknown indication.It was reported that the inserter lock doesn¿t work correctly and gets stuck.Removal tool tip was bent while trying to remove an endcap and centerpiece would not expand when met with resistance in the disc space.No patient symptoms or complications associated with this event.The case was a c6 corpectomy and the consumer wanted to use stratosphere.There was surgical delay of 45 minutes due to reported product malfunction.No further complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection of the centerpiece expander revealed the gears/teeth have been damaged and broken.Functional inspection with a sample 13mm inserter confirmed the implant was able to connect and engage but unable to open smoothly and collapse.The issue appears to be where the tip of the expansion shaft contacts the teeth and cage of the centerpiece when the expansion shaft is inserted and turned.Per the print 436120a-e on note 7 rev-c, with the locking set screw backed out, the assembly must be able to smoothly expand and collapse.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
T2 STRATOSPHERE
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11249730
Report Number1030489-2021-00111
Device Sequence Number14335953
Product Code MQP
UDI-Device Identifier00643169663114
UDI-Public00643169663114
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436013A
Device Catalogue Number436013A
Device Lot NumberCA18M002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1